Oklahoma, 2008Flood in Oklahoma, June 9 to 12, 2008
June 9 to 12, 2008 · NWS TSA · 1 event in 1 county or zone
Heavy rain caused a moderate flood along the Caney River near Ramona.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused a moderate flood along the Caney River near Ramona.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 9, 9:59 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 9, 9:59 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1059 AM CDT MON JUN 9 2008
.DISCUSSION...
VERY HEAVY RAINFALL OVERNIGHT NORTHERN PORTIONS OF
FORECAST AREA. OUTFLOW BOUNDARY ARCING FROM NORTH
CENTRAL ARKANSAS INTO SOUTH CENTRAL OKLAHOMA WILL
PROVIDE THE FOCUS FOR ADDITIONAL CONVECTION DURING
THE AFTERNOON / EVENING. PRECIPITABLE WATER VALUES
IN 1.75-2.00 BALLPARK PROMPTED AN EXPANSION OF THE
EARLIER FLOOD WATCH...WHICH NOW COVERS ENTIRE AREA
THROUGH MIDNIGHT.
GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 61 87 74 / 100 20 10 0
FSM 78 66 88 69 / 90 80 10 0
MLC 77 64 86 72 / 90 40 10 0
BVO 74 56 86 71 / 100 20 10 0
FYV 74 60 84 65 / 100 70 10 0
BYV 75 60 84 65 / 100 70 10 0
MKO 75 63 86 70 / 100 40 10 0
MIO 74 59 87 70 / 100 30 10 0
F10 73 61 86 71 / 100 30 10 0
HHW 86 69 85 71 / 70 80 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....06Hazardous weather outlook, Jun 9, 12:02 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT MON JUN 9 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1243 PM CDT MON JUN 9 2008
...FLASH FLOOD WATCH UNTIL MIDNIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EXTREME SOUTHEAST OKLAHOMA.
ONSET...THIS AFTERNOON.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS.
DENSE FOG...POOR VISIBILITY.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT.
DISCUSSION...
RAIN AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND
EVENING ACROSS THE AREA NORTH OF AN OUTFLOW BOUNDARY
FROM CENTRAL ARKANSAS TO THE RED RIVER. THE RAIN WILL
BE HEAVY AT TIMES...ESPECIALLY WITH THUNDERSTORMS
IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. UPWARDS
OF FIVE INCHES OF RAIN HAS ALREADY FALLEN OVER PARTS OF
NORTHEAST OKLAHOMA IN THE PAST 24 HOURS. THE RAIN AND
THUNDERSTORMS WILL BE ENDING FROM NORTHWEST TO SOUTHEAST
THIS EVENING.
DURING THE AFTERNOON...A FEW THUNDERSTORMS IN FAR SOUTHEAST
OKLAHOMA MAY BECOME MARGINALLY SEVERE.
AS SKIES CLEAR OVERNIGHT...AREAS OF DENSE FOG WILL DEVELOP...
ESPECIALLY IN AREAS WHERE HEAVY RAIN FELL. NORTHWEST ARKANSAS
WILL BE THE MOST VULNERABLE TO DENSE FOG.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...DENSE FOG POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES RETURN THURSDAY AND CONTINUE INTO SATURDAY
AS A PASSING STORM SYSTEM BRINGS A COLD FRONT INTO THE AREA.
THIS SYSTEM WILL LIKELY BRING ANOTHER ROUND OF BOTH SEVERE
WEATHER AND HEAVY RAIN POTENTIAL.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jun 9, 6:27 AM CST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
727 AM CDT MON JUN 9 2008
ARZ001-002-010-011-019-020-029-OKZ049-072>076-091315-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-HASKELL OK-LATIMER OK-LE
FLORE OK-MADISON AR-PITTSBURG OK-PUSHMATAHA OK-SEBASTIAN AR-SEQUOYAH
OK-WASHINGTON AR-
727 AM CDT MON JUN 9 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN WASHINGTON...CARROLL...CRAWFORD...EASTERN BENTON AND
MADISON
IN WEST CENTRAL ARKANSAS
SEBASTIAN AND NORTHWESTERN FRANKLIN
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL...NORTHERN LE FLORE...PITTSBURG...NORTHWESTERN
PUSHMATAHA AND LATIMER
AT 727 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF BEAVER LAKE TO 4 MILES NORTH
OF SPIRO TO 3 MILES WEST OF HAYWOOD...MOVING SOUTHEAST AT 31 MPH.
A LARGE PORTION OF EASTERN WASHINGTON...CARROLL...SEBASTIAN...
CRAWFORD...NORTHWESTERN FRANKLIN...EASTERN BENTON...MADISON...EASTERN
SEQUOYAH...SOUTHERN HASKELL...NORTHERN LE FLORE...PITTSBURG...
NORTHWESTERN PUSHMATAHA AND LATIMER COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 815 AM CDT.
THESE STORMS WILL BE PRODUCE A RAINFALL OF ONE HALF TO THREE
QUARTERS OF AN INCH OF RAIN IN LESS THAN 30 MINUTES...AND A FEW WIND
GUSTS NEAR 40 MPH. THE BRIEF HEAVY RAIN WILL SLOW THE MORNING
COMMUTE AND WILL CREATE CONDITIONS WHERE HYDROPLANING IS POSSIBLE
LAT...LON 3495 9427 3492 9443 3487 9444 3448 9579
3449 9579 3452 9568 3453 9568 3459 9568
3459 9588 3468 9589 3468 9608 3495 9609
3537 9467 3650 9390 3647 9329 3641 9329
TIME...MOT...LOC 1227Z 328DEG 27KT 3641 9385 3529 9461
3488 9600Local storm report, Jun 9, 10:11 AM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 AM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 5 E HOMINY 36.41N 96.31W
06/09/2008 OSAGE OK DEPT OF HIGHWAYS
MANY SECONDARY RURAL ROADS IN WESTERN OSAGE COUNTY WITH
WATER OVER THEM OR CLOSED. WATER ROAD REPORTED OVER
HIGHWAY 20 ABOUT 5 MILES EAST OF HOMINY. 4 OR MORE INCHES
OF RAIN REPORTED OVER A LARGE AREA OF THE COUNTY
OVERNIGHT.
0400 AM FLASH FLOOD W WESTPORT 36.22N 96.32W
06/09/2008 PAWNEE OK DEPT OF HIGHWAYS
HIGHWAY 412 AT OLD KEYSTONE ROAD INTERSECTION WAS DAMAGED
BY FLASH FLOODING CAUSING EMERGENCY REPAIRS. MANY
SECONDARY ROADS WERE COVERED WITH WATER.
0700 AM FLASH FLOOD 8 N ONETA 36.13N 95.71W
06/09/2008 WAGONER OK DEPT OF HIGHWAYS
MANY ROADS WERE SIGNED FOR WATER OVER ROADWAYS IN
NORTHWESTERN PART OF THE COUNTY. SEVERAL WERE IN THE AREA
OF SOUTH MIDWAY ROAD SOUTH OF FAIR OAKS.
0700 AM FLASH FLOOD 8 NW CLAREMORE 36.39N 95.72W
06/09/2008 ROGERS OK LAW ENFORCEMENT
SEVERAL SECONDARY ROADS WITH WATER OVER THEM AND E/W 45
BETWEEN 419 AND 420 WAS CLOSED DUE TO HIGH WATER.
0700 AM FLASH FLOOD OWASSO 36.27N 95.85W
06/09/2008 TULSA OK NWS EMPLOYEE
OVER 4 INCHES OF RAIN CAUSED SMALL STREAMS AND CREEKS TO
BE OUT OF THEIR BANKS IN NORTHERN TULSA COUNTY INCLUDING
THE OWASSO TO COLINSVILLE AREA. MANY SECONDARY ROADS HAD
WATER OVER THEM.
0700 AM FLASH FLOOD 5 N NOWATA 36.77N 95.64W
06/09/2008 NOWATA OK LAW ENFORCEMENT
MANY SECONDARY RAODS WERE IMPASSABLE. WATER WAS REPORTED
OVER ROAD ON US HIGHWAY 169 NORTH OF NOWATA.
0700 AM FLASH FLOOD BARTLESVILLE 36.75N 95.98W
06/09/2008 WASHINGTON OK LAW ENFORCEMENT
MANY SECONDARY ROADS WERE REPORTED UNDERWATER AND A FEW
WERE IMPASSIBLE. US HIGHWAY 60 EAST OF BARTLESVILLE HAD
WATER FLOWING OVER IT.
0945 AM FLASH FLOOD 5 E BARTLESVILLE 36.75N 95.89W
06/09/2008 WASHINGTON OK LAW ENFORCEMENT
FLOODING CAUSED US HIGHWAY 60 EAST OF BARTLESVILLE TO BE
CLOSED.
&&
MEBFlood, Washington
- When
- June 9, 12:15 PM CST to June 12, 10:45 AM CST
- Where
- Washington County, 3 mi ESE of Ramona to 5 mi SE of Ramona
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.513, -95.870
The Caney River near Ramona rose above its flood stage of 26 feet at 1:15 pm cdt on the 9th. The river crested at 28.92 feet at 12:30 am cdt on the 11th. This crest classified the flood as moderate. The river fell below its flood stage at 11:45 am cdt on the 12th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Maryland, June 9, 20082 deaths · 2 events
- Heat in Rhode Island, June 9 to 10, 20082 deaths · 1 event
- Hail and Damaging Winds in Arkansas, June 9, 20081 death · $600,000 · 2.75 in hail · 17 events
- Flash Flood in Wisconsin, June 9, 2008$37 million · 1 event
- Flash Flooding and Hail in Indiana, June 9 to 11, 20081 injured · $1.4 million · 1.75 in hail · 55 events
- Hail and Damaging Winds in Ohio, June 9 to 10, 2008$753,000 · 65 kt wind · 39 events
- Hail and Damaging Winds in Tennessee, June 9 to 10, 2008$204,000 · 1.75 in hail · 28 events
- Damaging Winds and Lightning Strike in Indiana, June 9, 2008$405,000 · 65 kt wind · 10 events
- Hail and Damaging Winds in Mississippi, June 9 to 10, 2008$293,000 · 65 kt wind · 16 events
- Hail and Damaging Winds in Ohio, June 9, 20081 injured · $195,000 · 70 kt wind · 15 events
- Hail and Damaging Winds in Ohio, June 9 to 10, 2008$93,000 · 1.75 in hail · 22 events
- Flash Flooding in Oklahoma, June 9, 2008$135,000 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117754.